MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/199/065
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Month and year of event have been provided; day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during the pre-use check, the product got deflated.No patient injury was reported.
 
Additional Manufacturer Narrative
Two photos and one sample device were received for investigation.Both photos depict the complaint sample.The complaint sample was visually inspected, and no damage or anomalies were observed in the device.The device was functionally tested but no leakage was observed.However, a deformation was observed on the balloon, consistent with the balloon having been overinflated with air while in use.A review of device history manufacturing records was conducted, and found no related nonconformances.Based on the available information, the investigation could not confirm the reported complaint, and no actions have been assigned at this time.

Brand Name
PORTEX ENDOTRACHEAL TUBES
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
3-10-15, hakata station east
minneapolis, MN 55442
MDR Report Key16482864
Report Number3012307300-2023-02005
Device Sequence Number15348245
Product Code BTR
UDI-Device Identifier15019315022319
UDI-Public15019315022319
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/199/065
Device Catalogue Number100/199/065
Device Lot Number4274646
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/20/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown